I've had anxiety for years but nothing too out of control. Lately it has been way worse to where I barely leave the house which has caused some depression and was diagnosed with GAD and MDD. Doctor thinks I have mild bipolar tendencies as well. Took Lexapro for 2 days and had a mental breakdown. Panic attacks and derealization was insane. Almost went to the er 100 times. Doctor gave me 2 MG Abilify to start tonight and I'm scared now to take anything. Anyone's experience (bad or good) is greatly appreciated.
Hi, Steph! Three words: Love my Abilify! It has literally saved my life with no side effects except that it's mildly energizing for me so I take it in the morning.
BTW, I'm taking 20mgs/daily.
Best regards and don't be scared... it's just your anxiety talking you into even more anxiety.
I loved taking Abilify! I felt amazing on it. Then my dad and mom died within a year of each other and I spiraled out of control. So my doctor changed my meds and I can’t take Abilify anymore. Now I’m playing the meds game of finding the right concoction.
I took it for about 3 years along with 40mg of Prozac, but I was taking it for major depression. I saw in the comments that you were questioning the fact that you take it alone, I just know for depression its used as an add on to an antidepressant, I'm not sure how its prescribed for other things. I have one extremely positive thing and one negative to mention to you. I LOVED Abilify, I felt better when I was on it ( along with Prozac) than I have in my entire life. I started on 2 mgs and my Dr very slowly worked me up to 10 mg. I took mine at night, I never noticed that it made me sleepy or energized me. I had no side effects like headache, nausea etc. The only side effect I had was a lot of weight gain, and unfortunately with that weight gain I got type 2 diabetes. Now the diabetes is not specifically from Abilify, its because while on it, I gained 100 lbs in that 3 years. I made the choice to stop the Abilify because of this.
Now I know you have anxiety and I'm not telling you about my weight gain to scare you, I promise I'm not, I just want you to be aware that you MAY gain weight on it, but you may not, everyones body is different and reacts to the med differently. My Dr had told me that out of all the atypical antipsychotics,that Abiify is the least likely to cause weight gain, but unfortunately I did. So don't be scared of the possible weight gain, just be aware, and if you DO gain weight from it, it doesn't mean it'll be as excessive as mine. Just be aware of the possibility, but like with ANY drug, side effects are different for everyone and some people just get minor side effects while others have major ones. I would say it's totally worth trying, because it MAY turn out to be the best med for you, hopefully it will help you tremendously with no side effects. I wish you the best of luck.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.